California, 2006

Wildfire in California, August 12 to 13, 2006

August 12 to 13, 2006 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 12, 1:00 PM PST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 12, 1:00 PM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SAT AUG 12 2006

.SYNOPSIS...
THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND
FOG IN THE NIGHTS AND MORNINGS...EXTENDING LOCALLY INLAND. RESIDUAL
MID LEVEL MOISTURE WILL RESULT IN A FEW CLOUDS OVER THE MOUNTAINS
DURING THE AFTERNOONS THIS WEEKEND. OTHERWISE...DRIER SOUTHWEST FLOW
ALOFT WILL KEEP THE WEATHER FAIR THROUGH NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WHILE THE MARINE LAYER CONTINUES TO SLOWLY DEEPEN...MAJOR DRYING
TOOK PLACE OVER THE MOUNTAINS AND DESERT DURING THE PAST 24 HOURS
WITH DEWPOINTS DOWN 15 TO 40 DEGREES AND RELATIVE HUMIDITY FALLING
INTO THE SINGLE DIGITS. MODELS DID NOT PICK UP ON THE MAGNITUDE OF
THIS CHANGE BUT DO NOT SHOW AN INCREASE EITHER. ASIDE FROM SLOW
DEEPENING OF THE MARINE LAYER...NO SIGNIFICANT CHANGES ARE EXPECTED
WITH LONG WAVE TROUGH QUASI-STATIONARY BETWEEN 120-125 DEGREES WEST
LONGITUDE THROUGH TUESDAY. FOR GRIDS...ABOVE 2000 FEET ELEVATION
USED OBSERVED DEWPOINTS AND ADJUSTED TREND TO SHOW LITTLE TO NO
INCREASE THROUGH NEXT 24 HOURS THEN A SLIGHT CREEP UPWARD. AFTER
TUESDAY THE LONG WAVE PATTERN READJUSTS WITH THE MEAN TROUGH
RETROGRADING TO 145 DEGREES WEST LONGITUDE...FORCING THE CURRENT
TROUGH TO FIRST DIG THEN EJECT OUT TO THE NORTHEAST. THIS MIGHT
CAUSE A SIGNIFICANT DEEPENING OF THE MARINE LAYER DEPENDING ON HOW
FAR SOUTH THE TROUGH/CUTOFF LOW IS TAKEN...BUT OTHERWISE CONTINUE
THE DRY PATTERN FOR SOUTHWEST CALIFORNIA. FROM FRIDAY ON SLOW
WARMING AND SHRINKING OF THE MARIN LAYER SHOULD OCCUR AS RIDGE
REBUILDS.

&&

.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

THE MARINE LAYER WILL DEEPEN SOMEWHAT OVERNIGHT WITH THE LOW CLOUDS
AND FOG AFFECTING ALL COASTAL AND VALLEY LOCATIONS AFTER 03Z ON THE
COAST AND AFTER 10Z IN THE VALLEY TAF SITES. CEILINGS WILL VARY FROM
600 FEET IN THE VALLEYS TO OVER 1000 FEET IN MOST LOCATIONS ON THE
COAST. VISIBILITIES WILL REMAIN AT 3 MILES OR ABOVE FOR THE MOST
PART.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...BALFOUR
AVIATION/MARINE...PURPURA

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 12, 3:00 AM PST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SAT AUG 12 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-122300-
ORANGE COUNTY
COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, C Riverside

When
August 12, 2:15 PM PST to August 13, 6:00 AM PST
Where
C Riverside forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

The Creek Fire burned 300 acres of grass and desert brush near the unincorporated community of Snow Creek. No structures were burned and no injuries were reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532726.